Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 84, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 8, 2006, 5:16 AM EST for 5 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2006, 5:16 AM EST (10:16 UTC)
- Expired
- Dec 8, 2006, 11:28 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 081016 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 516 AM EST FRI DEC 8 2006 FLZ041-044>046-144-082230- /O.UPG.KMLB.FW.A.0064.061208T1700Z-061208T2300Z/ /O.NEW.KMLB.FW.W.0084.061208T1016Z-061208T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 516 AM EST FRI DEC 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SURFACE DEWPOINTS FELL RAPIDLY THIS MORNING...RESULTING IN UNUSUALLY LOW RELATIVE HUMIDITIES FOR THE EARLY MORNING HOURS. TEMPERATURES ARE EXPECTED TO RISE SLOWLY THROUGH THE DAY WHILE DEWPOINTS REMAIN NEAR THEIR CURRENT LEVELS. THIS WILL RESULT IN RELATIVE HUMIDITIES FALLING BELOW 35% FOR MUCH OF THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ053-082230- /O.NEW.KMLB.FW.W.0084.061208T1016Z-061208T2300Z/ OSCEOLA- 516 AM EST FRI DEC 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SURFACE DEWPOINTS FELL RAPIDLY THIS MORNING...RESULTING IN UNUSUALLY LOW RELATIVE HUMIDITIES FOR THE EARLY MORNING HOURS. TEMPERATURES ARE EXPECTED TO RISE SLOWLY THROUGH THE DAY WHILE DEWPOINTS REMAIN NEAR THEIR CURRENT LEVELS. THIS WILL RESULT IN RELATIVE HUMIDITIES FALLING BELOW 35% FOR MUCH OF THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
1 follow-up statement
000 WWUS82 KMLB 081628 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1128 AM EST FRI DEC 8 2006 ...COLD AIR MOVING INTO CENTRAL FLORIDA... FLZ041-044>046-053-144-081730- /O.CAN.KMLB.FW.W.0084.000000T0000Z-061208T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 1128 AM EST FRI DEC 8 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE RED FLAG WARNING. TEMPERATURES IN THE 50S THIS AFTERNOON WILL KEEP RH VALUES FROM FALLING INTO CRITICAL LEVELS. RH VALUES HOWEVER MAY FALL INTO THE LOWER 40S OVER LAKE...ORANGE...AND NORTHWEST OSCEOLA COUNTIES THIS AFTERNOON. GUSTY AFTERNOON WINDS OF 15 TO 25 MPH ARE ALSO EXPECTED AND A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM. $$ JP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 8, 5:00 AM EST, 16 minutes earlier.
Area forecast discussion, Dec 8, 5:00 AM EST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EST FRI DEC 8 2006 .DISCUSSION... CURRENT...SPOTTY -RA/--RA CONTINUES OVER MUCH OF THE CWA AS BACK EDGE OF THE MOSTLY OVC SC-AC DECK IS JUST MOVING INTO THE NRN CWA. TEMPS AND WCIS HAVE BEEN MUCH HIGHER THAN FCST...WHICH PROMPTED AN EARLY CANCELLATION OF THE WIND CHILL ADVISORY ACROSS THE FAR NORTH. GUSTY NRLY WINDS ON TAP FOR THIS AFTN...AND CURRENT OBS SHOW GUSTS ALREADY TO 25-30 MPH IN SOME LOCALES...A LITTLE HIGHER ALONG THE VOLUSIA/BREVARD COASTS. NPW FOR LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE CWA GIVEN THE PGRAD IS PROGGED TO BECOME UNIFORMLY TIGHT OVER THE ENTIRE CWA. STRONG CAA DURING THE DAY WILL RESULT IN TEMPS STRUGGLING TO RISE MORE THAN A CAT OR SO ABOVE EARLY MORNING MINS. SAVE FOR BKN CI/CS...LOW CLOUDS SHOULD CLEAR OUT BY LATE AFTERNOON ACROSS THE SRN CWA AND SHOULD BE LOOKING AT SIMILAR CONDS OVERNIGHT. RAPIDLY VEERING FLOW TO NE IN THE SFC TO H85 LAYER LOOKS TO PRECLUDE A SIGNIFICANT COLD OUTBREAK TONIGHT. SHOULD BE LOOKING AT A LARGE DISPARITY IN MIN TEMPS...RANGING FROM NR FREEZING AROUND THE OCALA FOREST...ESPECIALLY IN SHELTERED AREAS...TO UPPER 50S ALONG THE TREASURE COAST...AND LIKELY A FEW DEGS WARMER ALONG THE IMMEDIATE COAST. SAT-SUN...AIRMASS WILL BEGIN TO MODIFY AS THE RIDGE AXIS PUSHES ACROSS THE DEEP SOUTH...ALLOWING WINDS ON ITS LEADING EDGE TO CRANK AROUND TO THE NE. READINGS SHOULD RECOVER TO NEAR CLIMO BY SUN... THOUGH THE AIRMASS WILL REMAIN TOO DRY TO SUPPORT ANY PRECIP OVER THE CWA. MON-THU...SFC RIDGE WILL BEGIN TO PULL UP THE ERN SEABOARD AS A POLAR HIGH BUILDS DOWN OUT OF CENTRAL CANADA. AS THE TWO MERGE... THE RESULTING RIDGE WILL PULL FAR ENOUGH AWAY FROM THE FL PENINSULA TO ALLOW A FAIR AMOUNT OF MOISTURE TO RETURN UNDER THE INFLUENCE OF A DEEP AND STRONG ERLY FLOW BY EARLY NEXT WEEK. THE STAGE COULD BE SET FOR AN EXTENDED PERIOD OF RAIN DUE TO THE DEEP ONSHORE FLOW... ESPECIALLY IF THE LONG WAVE PATTERN DEVELOPS AN OMEGA-TYPE BLOCKING PATTERN AS SUGGESTED BY THE LATEST RUN OF THE GFS AND ECMWF. AM SOMEWHAT LOATH TO GO WITH AN EXTENDED PERIOD OF LOW END POPS IN THE EXTENDED FCST...BUT SUCH AN EVENT IS NOT UNPRECEDENTED FOR THE ERN PENINSULA THIS SEASON (RE: THE EXTENDED RAIN EVENT THE CWA EXPERIENCED DURING THE LAST WEEK OF NOVEMBER). WILL INTRODUCE POPS INTO THE FCST FOR THE COAST MON NIGHT/TUE...AND AREAWIDE 00Z WED THRU THE END OF THE FCST. ONSHORE FLOW AND HIGH MOISTURE WILL KEEP TEMPS 5-10F DEG ABV CLIMO. && .MARINE...DLM NWLY FLOW ACROSS THE SERN U.S. WILL PUSH THE CENTER OF THE SFC RIDGE TOWARD THE MID ATLC COAST ON SATURDAY. WHILE THE RIDGE WILL MODIFY AND WEAKEN...ITS CURRENT STRENGTH OF 1044MB WILL ALLOW IT TO MAINTAIN SUFFICIENT STRENGTH TO MAINTAIN A TIGHT PGRAD ACROSS THE FL ATLC WATERS FOR MOST OF THE WEEKEND. GEOSTROPHIC APPROX TABLES SUGGEST SFC WINDS 20-25KTS ON SAT...DIMINISHING TO 15-20KTS ON SUN AND CONTINUING INTO MON. AS THE RIDGE BUILDS INTO THE WRN ATLC... THE FETCH LENGTH WILL INCREASE...WHICH WILL PUSH A MODERATE/LARGE ERLY SWELL TOWARD THE E FL COAST. && .AVIATION...VFR CIGS OVC050-060 FROM MLB/VRB SWD AND AOA BKN-OVC080 @ MCO/SFB/DAB. CIGS WILL BE GRADUALLY BREAKING UP THROUGH ABOUT 12Z-14Z ACROSS THE NORTH...AND LIFTING AND THEN BREAKING UP BY AROUND 18Z OR SO ACROSS THE SOUTH. && .FIRE WEATHER...MAIN CONCERN OFF THE BAT IS HOW POORLY MODEL GUIDANCE HAS HANDLED BOTH TEMPS (A COUPLE CATS HIGHER THAN FCST) AND TDS (A GOOD 5-10F LOWER THAN FCST). RESULTANT RH VALUES HAVE CRASHED...AND DAB/MCO/ORL/SFB HAVE BEEN OCCASIONALLY AT OR JUST ABOVE RFW CRITERIA SINCE ABOUT 1-2AM. RED FLAG WARNING WAS ISSUED FOR THE NORTH/CENTRAL INTERIOR CWA FOR MOST OF TODAY. ALTHOUGH THE DIURNAL TEMP RISE WILL BE MINIMAL TODAY...TDS ARE EXPECTED TO BE STEADY OR SLOWLY FALLING...WHICH SHOULD ALLOW RFW CONDS TO EXPAND ACROSS THE WARNING AREA. && .PRELIMINARY POINT TEMPS/POPS... DAB 54 42 63 53 / 0 0 10 10 MCO 57 43 65 52 / 0 0 0 10 MLB 61 51 67 58 / 0 0 10 10 VRB 63 55 69 61 / 0 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... .LAKE WIND ADVISORY ALL COUNTIES THROUGH 4 PM. .GALE WARNING FLAGLER BEACH TO JUPITER INLET 20NM-60NM THROUGH LATE AFTERNOON. .SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 0-20NM THROUGH SAT AFTERNOON. .SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 20NM-60NM FROM LATE AFTERNOON THROUGH SATURDAY AFTERNOON. .RED FLAG WARNING LAKE/ORANGE/SEMINOLE/INTERIOR VOLUSIA/NW OSCEOLA COUNTIES THROUGH 6 PM. && SHORT TERM...CRISTALDI/RIVERA LONG TERM....BRAGAW
Hazardous weather outlook, Dec 7, 6:23 AM EST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 623 AM EST THU DEC 7 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 623 AM EST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA LATE TODAY. BEHIND THE FRONT...A SURGE OF MUCH COOLER AIR RIDING ON GUSTY NORTHWEST WINDS NEAR 15 MPH WILL SETTLE INTO THE AREA. BY EARLY FRIDAY MORNING...WIND CHILL READINGS IN THE LOWER TO MIDDLE 30S CAN BE EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES... AND IN THE MIDDLE TO UPPER 30S ACROSS SOUTHERN LAKE...VOLUSIA... SEMINOLE AND ORANGE COUNTIES. RESIDENTS IN THIS AREA WHO PLAN ON BEING OUTDOORS AROUND THIS TIME ARE ADVISED TO DRESS WARMLY...AND INCLUDE WEARING A HAT AND GLOVES. ...RIP CURRENT IMPACT... A PERSISTENT LONG PERIOD SWELL OF ABOUT 3 FEET WILL CONTINUE TO PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY...MAINLY DURING THE OUTGOING TIDE FROM LATE MORNING THROUGH EARLY AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... THE STRONG NORTHERLY WIND SURGE WILL PUSH WINDS TO BETWEEN 25 AND 30 KNOTS OVER THE ADJACENT ATLANTIC LATE TONIGHT...WITH SEAS RISING UP TO BETWEEN 7 AND 10 FEET. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DANGEROUSLY HIGH SEAS AND STRONG WINDS WITH GUSTS TO GALE FORCE WILL CONTINUE OVER THE NEAR SHORE ATLANTIC ON FRIDAY. HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST TO NORTH WINDS AND THE LONGER TERM RAINFALL DEFICIT WILL INCREASE THE FIRE DANGER ON FRIDAY...MAINLY OVER THE INTERIOR FROM ABOUT ORLANDO NORTHWARD. FINALLY...ANOTHER CHILLY MORNING IS EXPECTED EARLY SATURDAY...WITH WIND CHILLS IN THE LOWER TO MIDDLE 30S POSSIBLE AGAIN OVER THE INTERIOR NORTH OF ORLANDO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:40 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 11 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.